| Model Number |
G31537 |
| Medical Device Problem Code |
Deflation Problem (1149)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/18/2025
Type of Reportable Event
Malfunction
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography, the physician selected a cook fusion extraction balloon with multiple sizing.It was reported [that] the balloon was inflated as usual, it was pre-tested prior to use, then it was advanced into the bile duct to swipe the stones, but after that the device couldn't be deflated.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
Additional Manufacturer Narrative
D2a - common device name: biliary catheter for stone removal that may also allow for irrigation and contrast injection.Investigation evaluation: a product evaluation was performed only by the video provided in response to this report because the product said to be involved was not provided to cook for evaluation.Per the video provided we cannot complete a full evaluation.Without the product or substantial evidence to contradict the complaint, it is considered confirmed based solely on statements and video describing the event.The video shows the device, and when negative pressure is applied to the syringe and when air is attempted to be pushed into the balloon, the balloon does not respond on either occasion to inflate or deflate.It should be noted the stopcock is in the closed position; therefore, the balloon would not respond.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the video could not confirm the report.We could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The information provided states the balloon was inflated prior to use and inflated properly.This means the balloon was intact and functioning prior to advancement down the endoscope accessory channel.The instructions for use (ifu) states, "once the balloon is endoscopically visualized in the duodenum, turn the stopcock to the open position and deflate the balloon." prior to distribution, all fusion extraction balloon with multiple sizing are subjected to a visual and functional test to ensure device integrity.The functional test includes an air inflation test to ensure proper balloon function.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment, no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.
Additional Manufacturer Narrative
D2a - common device name: biliary catheter for stone removal that may also allow for irrigation and contrast injection.Investigation evaluation: the product said to be involved was returned in an open pouch from the lot number provided in the report.The label matches the product returned.A video was provided and reviewed.The video shows the device, and when negative pressure is applied to the syringe and when air is attempted to be pushed into the balloon, the balloon does not respond on either occasion to inflate or deflate.It should be noted the stopcock is in the closed position; therefore, the balloon would not respond.Our laboratory evaluation of the product said to be involved could not confirm the report of unable to deflate but did identify a pinhole in the balloon causing leakage.The device was returned in a coiled position with the syringe loose in the pouch.When the balloon was tested using air and the syringe provided, the balloon did not inflate, instead a pinhole in the balloon was noted.A pinhole could have occurred in the balloon if multiple attempts were made to inflate/deflate the balloon.Under magnification, a small pinhole in the balloon material could be seen.No other anomalies were detected with the device.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: our evaluation of the returned device and video provided could not confirm the reported issue but did identify a pinhole in the balloon causing leakage.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.The information provided states the balloon was inflated prior to use and inflated properly.This means the balloon was intact and functioning prior to advancement down the endoscope accessory channel.The instructions for use (ifu) states, "once the balloon is endoscopically visualized in the duodenum, turn the stopcock to the open position and deflate the balloon." prior to distribution, all fusion extraction balloon with multiple sizing are subjected to a visual and functional test to ensure device integrity.The functional test includes an air inflation test to ensure proper balloon function.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment, no corrective action is warranted at this time.A review of the complaint history was conducted.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.